MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Codes Material Fragmentation (1261); Difficult to Advance (2920)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted; give date: n/a (not applicable).The intraocular lens was inserted and removed during the same procedure.If explanted; give date: n/a (not applicable).The intraocular lens was inserted and removed during the same procedure.Phone: (b)(4).Device evaluation: material was not returned.Therefore, the sample evaluation could not be performed, and the reported issue could not be verified.The complaint cannot be confirmed and either a product deficiency can be confirmed.Manufacturing record review: the manufacturing process record was evaluated and revealed that there was a non conformance but this is not related to this complaint.The product was manufactured and released according to specifications.A search revealed that no additional complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that haptic leg was stuck in injector, detached from lens.Lens was implanted and after that removed and replaced from patient's eye.This happened twice to same patient with two different lenses during same procedure.No further information available.This report captures one of the two lenses a separate report is being submitted for the other lens.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation? yes section d9: date returned to manufacturer: apr 2, 2021 device evaluation: the pcb00 product was returned in its original package.Visual inspection using magnification was performed to the returned sample and the plunger and pushrod was observed in advanced position.Residues of lubricant material was observed on cartridge and stress marks on the tip.Only residues of lubricant was observed at the cartridge, no haptic.Based on the sample evaluation, there is no evidence to suggest that the complaint unit has been affected by the manufacturing process.The condition in which the sample returned is consistent with a product that was handled and prepared for a surgical process.The complaint issue reported was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: section h6: as part of an internal review of our mdrs it was identified that the codes 2199 provided on the initial report needs to be corrected to 4625 (incision enlargement) and 4632 (delay in treatment).Also, code 4582 in initial report should be corrected to 4581.Moreover, code 2920 (difficult to advance) should not have been in section h6: medical device problem code in the initial report submitted.Fields below updated: section h6: health effect impact code: 4625 (incision enlargement).And 4632 (delay in treatment).Section h6: health impact clinical code: 4581 (incision enlargement).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
road 402 north, anasco ind. pk
anasco, PR 00610
7142478552
MDR Report Key11579564
Report Number2648035-2021-07418
Device Sequence Number4352648
Product Code HQL
UDI-Device Identifier05050474558281
UDI-Public(01)05050474558281(17)231118
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2023
Device Model NumberPCB00
Device Catalogue NumberPCB0000210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer04/18/2021
10/17/2022
Initial Report FDA Received Date03/27/2021
Supplement Report FDA Received Date05/17/2021
10/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown